Texas, 2019High Wind in Texas, December 5, 2019
December 5, 2019 · NWS MAF · 2 events in 1 county or zone
An upper level trough moved across New Mexico and West Texas briefly causing strong winds in the Guadalupe Mountains.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level trough moved across New Mexico and West Texas briefly causing strong winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Dec 5, 3:19 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Dec 5, 3:19 AM CST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
319 AM CST Thu Dec 5 2019
.DISCUSSION...
An upper trough is over Utah with westerly flow over the CWA. This
upper trough will begin to move over the central/southern plains by
this evening. The CWA will be under the base of the trough so high
winds aloft will mix downward towards the surface. High winds are
expected across the Guadalupe Mountains so a High Wind Warning is in
effect from this morning into the early evening hours. Temperatures
today will warm up from yesterday with the compressional warming
from the west winds. This will result in temperatures warming up
into the 70s across most of the area.
A cold front associated with the upper trough will move into the
area tonight resulting in temperatures cooling to near normal for
Friday. Temperatures will begin to warm up into the 60s and 70s for
most of the area on Saturday as southwest winds return to the area.
Winds will become westerly on Sunday as an upper trough begins to
move toward the area. This will result in temperatures warming into
the 70s across most of the CWA on Sunday. The upper trough will
begin moving over the central part of the country on Monday.
Precipitation chances will increase across the area Monday into
Tuesday as a result of this trough. Temperatures will cool a little
on Monday then will cool even more on Tuesday as a cold front moves
through the area. Temperatures will begin to warm up Wednesday and
next Thursday as southerly winds return to the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 75 40 59 36 / 0 0 0 0
Carlsbad 69 37 57 36 / 0 0 0 0
Dryden 80 47 66 40 / 0 0 0 0
Fort Stockton 78 41 60 39 / 0 0 0 0
Guadalupe Pass 60 36 51 37 / 0 0 0 0
Hobbs 69 35 55 34 / 0 0 0 0
Marfa 72 34 61 33 / 0 0 0 0
Midland Intl Airport 75 41 59 37 / 0 0 0 0
Odessa 74 40 59 37 / 0 0 0 0
Wink 75 38 60 36 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 6 AM this morning to 6 PM MST this
evening for Guadalupe Mountains of Eddy County.
TX...High Wind Warning from 6 AM this morning to 6 PM MST this
evening for Guadalupe Mountains Above 7000 Feet-Guadalupe
and Delaware Mountains.
&&
29/80Hazardous weather outlook, Dec 5, 3:22 AM CST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
322 AM CST Thu Dec 5 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-060930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
322 AM CST Thu Dec 5 2019 /222 AM MST Thu Dec 5 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...Today and Tonight
Strong winds are expected today in the Guadalupe and Delaware
Mountains where a High Wind Warning is in effect.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- December 5, 4:38 AM CST to 5:38 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
High Wind, Guadalupe Mountains Above 7000 Feet
- When
- December 5, 12:51 PM CST to 3:51 PM CST
- Where
- Guadalupe Mountains Above 7000 Feet forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.447, -104.517 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, December 5, 20191 death · 2 events
- Winter Storm in Alaska, December 5, 20193 events
- High Wind in California, December 5 to 6, 201955 kt wind · 2 events
- High Wind in New Mexico, December 5, 201952 kt wind · 1 event
- Blizzard in Alaska, December 5, 20191 event
- High Wind in Texas, December 5, 201950 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 865632, 865633.